MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER
Catalog Number 10144
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported a health care worker (hcw) had a skin reaction from discarding the sterrad® 100nx cassettes by removing the cassettes from the disposal collection box.The hcw experienced skin discoloration of ¿white spots¿ on the index fingers, left thumb, and her right palm.The hcw reported washing the affected areas with soap and water, and the skin discoloration on the left thumb resolved immediately, and the spots were ¿all gone¿ the following morning.It was reported the hcw was wearing gloves, but it was unknown if hydrogen peroxide contact was due to damage/defect on the gloves or from the h2o2 on the gloves during disposal.The hcw went to the emergency room and the h2o2 skin reaction was checked, but no treatment was given or required.The injuries were assessed to be minor since the h2o2 skin reaction resolved without medical treatment; however, this event is being reported as a malfunction report subsequent to a previous serious injury.
 
Additional Manufacturer Narrative
An asp representative provided onsite retraining as per the sterrad® 100nx user guide, under cassette handling: ¿warning! hydrogen peroxide may be present.Do not remove used cassettes from the cassette collection box.Dispose of the sealed cassette collection box according to local waste regulations.¿ batch review could not be conducted due to unknown lot number.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
Asp investigation summary: batch record could not be reviewed since the suspect sterrad® 100nx cassette lot number was not available.Trending analysis could not be conducted since the suspect sterrad® 100nx cassette lot number was not available.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the suspect sterrad® 100nx cassette was discarded and not available for evaluation.In addition, the lot number was not available and use error associated with the event was identified; therefore, no supplier investigation was performed.The most likely assignable cause for the skin reaction can be attributed to user not following the sterrad® 100nx user guide for proper handling of used cassettes, which cautioned: ¿for safety reasons, you must use the cassette disposal box to dispose of cassettes.Never reuse a cassette disposal box.Once a cassette disposal box has been removed, a new cassette disposal box must be inserted.¿ asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX CASSETTE
Common Device Name
STERRAD® 100NX STERILIZER
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key15384879
Report Number2084725-2022-00259
Device Sequence Number5383713
Product Code MLR
UDI-Device Identifier20705037014900
UDI-Public20705037014900
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K071345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown